This forum is for questions and support regarding Anorexia, Athletes, Binge Eating, Body Image, Bulimia, Causes of Eating Disorders, Dental Issues, Laxative Abuse, Male Eating Disorders, Media Images, Pregnancy, Support Groups, Teens
I'm a 33 year old man weighing at about 155-160 for the last year and dropping faster than I would ever want. I would really like to put some healthy weight on...or any weight at all would be appreciated at this point. I'm a leukemia survivor now of 15 years but unfortunately my new battle is now depression and anxiety... I have no appetite and have to force feed myself just so I don't lose anymore weight. My doc is putting my on Wellbutrin to fight this but I'm afraid of the most common side effect of losing weight. Does anyone have any advice or suggestions? Has anyone been on this med and possibly experienced weight gain? Of maybe someone just has some good tips for someone in my situation to eat better and to gain the weight? I guess at this point it would just be nice to read anything from anyone who understands to some degree and that I could talk to. Thank you much...
Yes, wellbutrin can cause both weight gain and weight loss. What is important is to find out whether your weight loss is due to the drug or because you are not eating enough. To find this out, please maintain a week long food log. Each day log in each and everything you eat and drink—the item, quantity, time etc. It is quite possible that you are not eating enough. If that is the case, you will need to maintain another food log wherein you will write what you are expected to eat each day for a week, the item, its quantity and time. Then you need to tick each item that you have eaten. A dietician can help you with this or a friend. After following this for a month, you may see a rise in weight. Also, please discuss with your doctor about the possibility of an eating disorder associated with depression. Hope this helps. Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.